MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE; NRY
Catalog Number PSR3D
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system 3d revascularization device (psr3d).During the procedure, the psr3d was unable to remove the clot because the four chambers on the psr3d were unable to open.Therefore, the psr3d was removed, and the procedure was completed using a non-penumbra stent retriever.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 06/07/2019: box 5.Describe event or problem.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system 3d revascularization device (psr3d).During the procedure, the physician advanced the psr3d to the target location using a penumbra system 3max reperfusion catheter (3maxc).The physician then found that the psr3d was unable to remove the clot because the four 6 chambers on the psr3d were unable to open.Therefore, the psr3d was removed, and the procedure was completed using a non-penumbra stent retriever and the same 3maxc.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 3D REVASCULARIZATION DEVICE
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8676056
Report Number3005168196-2019-01100
Device Sequence Number3020068
Product Code NRY
UDI-Device Identifier00814548017853
UDI-Public00814548017853
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K162901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2020
Device Catalogue NumberPSR3D
Device Lot NumberF77985
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/07/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Date Report Sent to FDA01/01/2005